Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 49, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 21, 2012, 3:22 AM EDT. It took effect at Apr 22, 2012, 12:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2012, 3:22 AM EDT (07:22 UTC)
- In effect from
- Apr 22, 2012, 12:00 PM EDT
- Expired
- Apr 22, 2012, 4:07 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
422 WHUS71 KOKX 210722 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 322 AM EDT SAT APR 21 2012 ...ROUGH CONDITIONS ON THE WATERS FOR THE START OF THE NEW WEEK... ANZ330-335-338-340-345-350-353-355-211600- /O.NEW.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/ /O.NEW.KOKX.GL.A.0008.120422T2200Z-120423T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 322 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY...LONG ISLAND SOUND...NEW YORK HARBOR AND THE BAYS OF LONG ISLAND. * WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT ON SUNDAY...BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT SUNDAY NIGHT THROUGH MONDAY MORNING. * SEAS...3 TO 5 FT ON LONG ISLAND SOUND AND 6 TO 11 FT ON THE OCEAN. * TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS ON SUNDAY...THEN THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MPS
6 follow-up statements
230 WHUS71 KOKX 211531 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1131 AM EDT SAT APR 21 2012 ...ROUGH CONDITIONS ON THE WATERS FOR THE START OF THE NEW WEEK... ANZ330-335-338-340-345-350-353-355-212345- /O.CON.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/ /O.CON.KOKX.GL.A.0008.120422T2200Z-120423T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1131 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY...LONG ISLAND SOUND...NEW YORK HARBOR AND THE BAYS OF LONG ISLAND. * WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT ON SUNDAY...BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT SUNDAY NIGHT THROUGH MONDAY MORNING. * SEAS...6 TO 11 FEET. * TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS ON SUNDAY...THEN THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
245
WHUS71 KOKX 211947
MWWOKX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EDT SAT APR 21 2012
...ROUGH CONDITIONS ON THE WATERS FOR THE START OF THE NEW WEEK...
ANZ330-335-338-340-345-350-353-355-220415-
/O.CON.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/
/O.UPG.KOKX.GL.A.0008.120422T2200Z-120423T1000Z/
/O.NEW.KOKX.GL.W.0015.120422T2200Z-120423T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 PM EDT SAT APR 21 2012
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT
SUNDAY...
...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY...
THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. THE GALE
WATCH IS NO LONGER IN EFFECT.
* LOCATION...WATERS AROUND LONG ISLAND.
* WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT
BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 45 KT.
* SEAS/WAVES...SEAS 3 TO 5 FT BUILD TO 7 TO 12 FT. WAVES ON LONG
ISLAND SOUND BUILD TO 4 TO 7 FT SUNDAY NIGHT.
* TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS SUNDAY
AFTERNOON. THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP
SUNDAY NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$110 WHUS71 KOKX 212334 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 734 PM EDT SAT APR 21 2012 ...ROUGH CONDITIONS ON THE WATERS FOR THE START OF THE NEW WEEK... ANZ330-335-338-340-345-350-353-355-220915- /O.CON.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/ /O.CON.KOKX.GL.W.0015.120422T2200Z-120423T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 734 PM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... * LOCATION...WATERS AROUND LONG ISLAND. * WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT BECOMING EAST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS/WAVES...SEAS 3 TO 5 FT BUILD TO 7 TO 12 FT. WAVES ON LONG ISLAND SOUND BUILD TO 4 TO 7 FT SUNDAY NIGHT. * TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS SUNDAY AFTERNOON. THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
393 WHUS71 KOKX 220754 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 AM EDT SUN APR 22 2012 ...ROUGH CONDITIONS ON THE WATERS FOR THE START OF THE NEW WEEK... ANZ330-335-338-340-345-350-353-355-221600- /O.CON.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/ /O.CON.KOKX.GL.W.0015.120422T2200Z-120423T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EDT SUN APR 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * LOCATION...COASTAL OCEAN WATERS...LONG ISLAND SOUND...NEW YORK HARBOR AND THE BAYS OF LONG ISLAND. * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...SEAS ON THE OCEAN OF 3 TO 5 FT WILL BUILD TO 7 TO 10 FT TONIGHT...THEN TO 10 TO 14 FT ON MONDAY. WAVES ON LONG ISLAND SOUND WILL BUILD TO 4 TO 7 FT TONIGHT. * TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON. THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
138 WHUS71 KOKX 221457 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1057 AM EDT SUN APR 22 2012 ...GALE CONDITIONS ON THE WATERS TONIGHT... ANZ330-335-338-340-345-350-353-355-222300- /O.CON.KOKX.SC.Y.0049.120422T1600Z-120422T2200Z/ /O.CON.KOKX.GL.W.0015.120422T2200Z-120423T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1057 AM EDT SUN APR 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... * LOCATION...COASTAL OCEAN WATERS...LONG ISLAND SOUND...NEW YORK HARBOR AND THE BAYS OF LONG ISLAND. * WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...SEAS ON THE OCEAN OF 3 TO 5 FT WILL BUILD TO 7 TO 10 FT TONIGHT...THEN TO 10 TO 14 FT ON MONDAY. WAVES ON LONG ISLAND SOUND WILL BUILD TO 4 TO 7 FT TONIGHT. * TIMING...CONDITIONS BUILD TO SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON. THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
465 WHUS71 KOKX 222007 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 407 PM EDT SUN APR 22 2012 ...GALE CONDITIONS ON ALL WATERS TONIGHT... ...GALE CONDITIONS CONTINUE ON MONDAY FOR THE WATERS AROUND EASTERN LONG ISLAND... ANZ335-338-345-230415- /O.CAN.KOKX.SC.Y.0049.000000T0000Z-120422T2200Z/ /O.EXT.KOKX.GL.W.0015.120422T2007Z-120423T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 407 PM EDT SUN APR 22 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND THE SOUTH SHORE BAYS. * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...BUILDING TO 3 TO 5 FT ON WESTERN LONG ISLAND SOUND TONIGHT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP THIS EVENING...AND CONTINUE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-350-353-355-230415- /O.CAN.KOKX.SC.Y.0049.000000T0000Z-120422T2200Z/ /O.EXT.KOKX.GL.W.0015.120422T2007Z-120423T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 PM EDT SUN APR 22 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN LONG ISLAND SOUND...AND THE EASTERN BAYS OF LONG ISLAND. * WINDS...SOUTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT...BECOMING SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT MONDAY. * SEAS...SEAS ON THE OCEAN WILL BUILD TO 9 TO 14 FT BY MONDAY MORNING...WITH SEAS ON THE EASTERN SOUND BUILDING TO 4 TO 6 FT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL DEVELOP THIS EVENING...AND CONTINUE INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MALOIT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 2:02 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 21, 2:02 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 202 AM EDT SAT APR 21 2012 .SYNOPSIS... HIGH PRESSURE CENTER REMAINS EAST OF THE REGION TONIGHT WHILE A WEAK WARM FRONT BEGINS TO LIFT THROUGH. A COLD FRONT THEN APPROACHES ON SATURDAY...AND WILL MOVE OVER THE REGION SATURDAY NIGHT BEFORE STALLING OVER THE EASTERN PART OF THE TRI STATE AREA LATE. AN INTENSIFYING LOW PRESSURE SYSTEM WILL TRAVEL NORTHWARD ALONG THE STALLED FRONT...IMPACTING THE REGION FOR THE SECOND HALF OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... NO MAJOR CHANGES PLANNED TO FORECAST. WILL UPDATE HOURLY GRIDS BASED ON LATEST SFC OBS. AN INCREASINGLY MOIST SE FLOW AHEAD OF A WEAK WARM FRONT WILL ALLOW FOR CONTINUED SPREAD OF STRATUS OVERNIGHT...WITH FOG AND DRIZZLE DEVELOPMENT LATER TONIGHT. THERE IS A THREAT OF SOME AREAS OF DENSE FOG...WITH THE MOST LIKELY AREAS TO BE AFFECTED ACROSS LONG ISLAND AND COASTAL CT. WILL CONTINUE TO MONITOR TRENDS UP THE JERSEY COAST AND ISSUE STATEMENTS OR ADVISORIES IF NEEDED. TEMPS WILL REMAIN WELL ABOVE SEASONABLE OVERNIGHT DUE TO THE MOIST ONSHORE FLOW AND CLOUD COVER. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... THERE IS SOME UNCERTAINTY AS TO WHEN THE WEAK WARM FRONT COMPLETELY LIFTS THROUGH...HOWEVER MODEL CONSENSUS SEEMS TO IMPLY IT WOULD AT LEAST OCCUR BY SATURDAY AFTERNOON. A TRAILING COLD FRONT THEN APPROACHES FROM THE WEST AND MOVES ACROSS AT LEAST THE WESTERN ZONES BY SUNDOWN. AN ONSHORE FLOW WILL CONTINUE...AND DEWPOINTS WILL BE NEAR OR POSSIBLY ABOVE SEA SURFACE TEMPERATURES. THIS WILL PROBABLY KEEP CLOUDS ACROSS THE COASTAL AREAS IN THE PICTURE THROUGH THE MORNING...WITH PERHAPS SOME PARTIAL CLEARING IN THE AFTERNOON BEFORE CLOUDS IN ASSOCIATION WITH THE COLD FRONT BEGIN TO MOVE IN. ALTHOUGH THERE IS A BETTER CHANCE FOR PARTLY SUNNY CONDITIONS AWAY FROM THE COAST...CLOUD COVER FORECAST...AND CONSEQUENTLY HIGH TEMPERATURE FORECAST IS TRICKY. THINKING IS THAT FORECAST CLOUD COVER FAVORS HIGHS THAT ARE CLOSER TO THE COOLER NAM MOS NUMBERS...BUT HAVE ALSO GONE A COUPLE DEGREES COOLER THAN THAT FOR MANY SPOTS. AS FOR RAINFALL...THERE COULD BE SOME LEFTOVER LIGHT SHOWERS OR DRIZZLE OVER EASTERN PORTIONS EARLY ON. OTHERWISE...THE ADVANCING COLD FRONT BRINGS AT LEAST A CHANCE OF SHOWERS TO MOST OF THE AREA BY LATE AFTERNOON. POPS THEN BECOME LIKELY WEST TO EAST THEREAFTER INTO THE NIGHT AS THE FRONT STALLS OVER THE EASTERN ZONES LATE. CAPE FORECASTS SUPPORT A MENTION OF THUNDER DURING THE AFTERNOON UNTIL EARLY EVENING...BUT WITH WEAK SHEAR AND RELATIVELY LOW CAPE IN THE FAVORABLE HAIL GROWTH ZONE...MAIN THREAT WITH THUNDERSTORMS WOULD BE LOCALLY HEAVY DOWNPOURS WITH PERHAPS A STRONG WIND GUST AND SMALL HAIL. PWATS ARE NOT OVERLY IMPRESSIVE BY THIS TIME...SO NOT ANTICIPATING ANY FLOODING IMPACTS IN ASSOCIATION WITH ANY THUNDERSTORM. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... THERE IS INCREASING POTENTIAL FOR HEAVY RAIN AND COASTAL FLOODING FROM SUNDAY INTO MONDAY. A LOW PRESSURE SYSTEM IN THE NORTHERN GULF OF MEXICO WILL MOVE NORTHEAST TO THE CAROLINA COAST ON SUNDAY...AND THEN LIFT NORTHWARD ALONG THE EXISTING COLD FRONTAL BOUNDARY ALONG THE EASTERN SEABOARD OR JUST OFF THE COAST. MEANWHILE...AN AMPLIFYING 500 TROUGH WILL SHARPEN AND EVENTUALLY PINCH OF INTO A CUTOFF LOW BY EARLY NEXT WEEK. THIS WILL ALLOW THE NORTHERN AND SOUTHERN STREAMS TO PHASE... SOMETHING THAT HAS NOT HAPPENED THIS WINTER AND EARLY SPRING. AS USUALLY IS THE CASE...TIMING AND PLACEMENT IS EVERYTHING...AND EVEN SMALL CHANGES IN THE UPPER LEVEL FLOW WILL IMPACT THE EVENTUAL TRACK OF THE SURFACE LOW. RIGHT NOW...THE MODELS ARE CENTERING ON A TRACK THAT WOULD BRING THE LOW NEARLY OVER...OR JUST EAST OF THE NEW YORK METRO AREA ON MONDAY BEFORE LIFTING UP INTO CANADA BY TUESDAY. CONFIDENCE IS HIGH THAT THERE WILL BE A SIGNIFICANT COASTAL LOW DEVELOPMENT AND TRACK ALONG THE EAST COAST. THIS WILL BRING A WET AND WINDY END TO THE WEEKEND AND START OF THE NEW WORKWEEK. AT THE MOMENT...EXPECT THE BULK OF THE RAIN TO FALL SUNDAY AFTERNOON AND NIGHT AS A STEADY RAIN THAT WILL BE HEAVY AT TIMES. SINCE THE SURFACE LOW IS EXPECTED TO FORM OVER THE GULF OF MEXICO...AND WILL BE ACCOMPANIED BY A HIGHLY AMPLIFIED FLOW ALOFT...THERE WILL BE PLENTY OF MOISTURE THAT WILL BE TRANSPORTED FROM THE GULF OF MEXICO AND SOUTHERN ATLANTIC NORTHWARD. EXPECT A WIDE AREA OF 1.5 TO 3 INCH QPF AMOUNTS WITH A NARROW SWATH OF 3 TO 5 INCHES OF RAIN JUST TO THE WEST OF THE TACK OF THE LOW. THE CURRENT FORECAST PLACES THESE HIGHER QPF AMOUNTS OVER THE NEW YORK METRO AREA...LOWER HUDSON VALLEY AND SOUTHWESTERN CONNECTICUT. AT THE MOMENT...WILL FORECAST WINDS THAT REMAIN A CONSIDERABLE MARGIN BELOW WIND ADVISORY CRITERIA. AT THE MOMENT...IT LOOKS LIKE THE LOCAL AREA REMAINS IN THE PROXIMITY OF FAIRLY STATIONARY FRONTAL BOUNDARY AND EVENTUAL TRACK OF THE SURFACE LOW PRESSURE SYSTEM. THIS WILL KEEP US FROM BEING IN THE AREAS OF THE TIGHTEST PRESSURE GRADIENT...AND THE STRONG ONSHORE FLOW SHOULD REMAIN TO THE EAST OF NEW YORK CITY...POSSIBLY ONLY IMPACTING THE EAST END OF LONG ISLAND AND EXTREME SOUTHEASTERN CONNECTICUT. IN FACT...THE STRONGEST WINDS COULD WIND UP BEING MONDAY AFTER THE LOW LIFTS NORTH OF THE AREA. IT APPEARS THAT THE PATTERN WILL REMAIN UNSETTLED FOR THE WEEK AHEAD. WHILE THERE CURRENTLY ARE DRY PERIODS FORECAST...THE PERSISTENCE OF AN UPPER LEVEL LOW AND/OR UPPER LEVEL TROUGH OVER OR NEARLY OVER THE REGION SUGGESTS SHOWERS WILL BE POSSIBLE... ESPECIALLY WITH ANY SIGNIFICANT DIURNAL HEATING. ALSO...THE MODELS TEND TO BE WAY TOO PROGRESSIVE WITH THE PATTERN WHEN THERE IS A CUTOFF LOW. I WOULD NOT BE SURPRISED TO SEE A GOOD DEAL OF CLOUDS PERSIST THROUGH THE WEEK...WITH SOME SHOWER COVERAGE EACH DAY NEXT WEEK. TEMPERATURE WISE...KEPT DAYTIME TEMPERATURES AT OR BELOW GUIDANCE BUT WENT AT OR ABOVE GUIDANCE FOR THE OVERNIGHTS. EXPECT SLOW PATTERN PROGRESSION...WHICH WILL KEEP A LOT OF CLOUDS AND MOISTURE IN THE PICTURE...WHICH WOULD LEAD TO A SMALLER THAN EXPECTED DIURNAL TEMPERATURE RANGE. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE MOVES FURTHER OUT TO SEA AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL MOVE SLOWLY ACROSS THE AREA THIS EVENING AND STALL OVER OR JUST EAST OF THE AREA AS LOW PRES DEVELOPS OVER THE CAROLINAS. STRATUS HAS DEVELOPED AND WOULD EXPECT THIS TO PERSIST THROUGH THE MORNING HOURS. VSBYS WILL BE REDUCED AS WELL. IFR OR LIFR CIGS/VSBYS POSSIBLE...WITH SLOW IMPROVEMENT EXPECTED LATE THIS MORNING AND DURING THE AFTERNOON. TIMING ALWAYS A CHALLENGE AND THE OVERALL CONFIDENCE IN EXACT FORECAST EVOLUTION IS LOW. ASSUMING STRATUS BURNS OFF...VFR THIS AFTERNOON WITH MVFR OR IFR POSSIBLY RETURNING THIS EVENING AS THE FRONT NEARS. A FEW SHOWERS COULD ACCOMPANY THE FRONT. THUNDER POSSIBLE THIS EVENING BUT NOT LIKELY. LIGHT AND VARIABLE WINDS EARLY THIS MORNING WILL BECOME SOUTHERLY AFTER SUNRISE...5 TO 10 KTS. SPEEDS INCREASE TO 10 TO 15 KTS LATE MORNING/AFTERNOON. SOUTH WINDS ABRUPTLY SHIFT TO THE NORTH BEHIND THE SLOW MOVING FRONT LATE THIS EVENING OR TOWARD MIDNIGHT TONIGHT. OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY... .OVERNIGHT...SLOW IMPROVEMENT...MAINLY MVFR. .SUNDAY...MVFR TO IFR. RAIN. +RA POSSIBLE BY AFTERNOON. .SUN NIGHT-MON MORNING...IFR. +RA WITH GUSTY WINDS/LLWS. .MON AFTN...IMPROVEMENT TO VFR WITH GUSTY WINDS LIKELY. .MON NIGHT-TUE...MAINLY VFR. GUSTY WINDS POSSIBLE. .TUE NIGHT-WED...VFR. && .MARINE... WAVEWATCH GUIDANCE IS STILL RUNNING ABOUT A FOOT TOO HIGH ON ITS SWELL FORECAST...THEREFORE WILL CONTINUE WITH A WAVE FORECAST THAT KEEPS CONDITIONS JUST BELOW SMALL CRAFT ADVISORY LEVELS. HAVE ISSUED A MARINE WEATHER STATEMENT FOR POTENTIAL OF AREAS OF DENSE FOG OVERNIGHT DUE TO INCREASINGLY MOIST FLOW. A DENSE FOG ADVISORY MAY BE EVENTUALLY NEEDED LATE TONIGHT INTO SATURDAY MORNING. WINDS WILL BE ONSHORE THROUGH SATURDAY BEFORE A COLD FRONT BEGINS TO MOVE THROUGH SATURDAY NIGHT...BUT ANY GUSTS ARE NOT EXPECTED TO WARRANT A SMALL CRAFT ADVISORY THROUGH SATURDAY NIGHT. POTENTIAL FOR GALES...AND ROUGH SEAS...EXISTS WITH INTENSIFYING LOW PRESSURE MOVING UP THE COAST FROM SUNDAY INTO MONDAY. LINGERING SMALL CRAFT CONDITIONS ARE EXPECTED MAINLY ON THE OCEAN FROM LATER MON THROUGH TUE...WITH THE LOW SLOW TO PULL AWAY AND SLOWLY SUBSIDING SEAS. THEN...CONDITIONS SHOULD BECOME FAIRLY TRANQUIL BY WEDNESDAY. && .HYDROLOGY... RAINFALL SATURDAY AFTERNOON INTO SATURDAY NIGHT IN ASSOCIATION WITH A COLD FRONT SHOULD AMOUNT TO MOSTLY A QUARTER TO HALF INCH OF RAIN ON AVERAGE. A STEADY...AND AT TIMES HEAVY RAIN IS EXPECTED SUNDAY AFTERNOON AND SUNDAY NIGHT. HAVE HIGH CONFIDENCE IN RAINFALL AMOUNTS OF AT LEAST 1-2 INCHES...AND INCREASING CONFIDENCE OF A SWATCH WHERE 3-5 INCHES OF RAIN FALLS. THE CURRENT FORECAST PLACES THESE HIGHER QPF AMOUNTS OVER THE NYC METRO AREA...LOWER HUDSON VALLEY AND SOUTHWESTERN CONNECTICUT. BUT...THE PLACEMENT OF THESE HIGHER RAINFALL AMOUNTS WILL BE COMPLETELY DEPENDENT ON THE TRACK OF THE LOW. ANTECEDENT CONDITIONS ARE VERY DRY...SO AT THIS TIME EXPECT MAINLY URBAN/POOR DRAINAGE FLOODING...WITH A CHANCE OF FLASH FLOODING DEPENDING ON INSTANTANEOUS RAINFALL RATES. THIS RAIN WOULD HELP TO ALLEVIATE OUT MODERATE TO SEVERE DROUGHT CONDITIONS...PLEASE REFER TO THE DROUGHT INFORMATION STATEMENT FOR MORE INFORMATION. && .TIDES/COASTAL FLOODING... WITH THE LUNAR CYCLE IN THE NEW MOON PHASE...STRONG NE-SE WINDS FROM LATE DAY SUNDAY INTO EARLY MONDAY MORNING COULD ALSO CAUSE COASTAL FLOODING AT TIMES OF HIGH TIDE FROM LATE SUN NIGHT INTO EARLY MONDAY AFTERNOON. ABOUT 1 1/2 FT OF SURGE IS NEEDED TO PRODUCE MINOR COASTAL FLOODING SUNDAY EVENING...THE HIGHER OF THE TWO DAILY HIGH TIDE CYCLES. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JC NEAR TERM...JC/MPS SHORT TERM...JC LONG TERM... AVIATION... MARINE...JC HYDROLOGY... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 20, 4:31 PM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 431 PM EDT FRI APR 20 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-212045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 431 PM EDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STEADY...AND AT TIMES HEAVY RAIN IS EXPECTED SUNDAY AFTERNOON AND SUNDAY NIGHT. CONFIDENCE IS HIGH THAT THE REGION RECEIVES RAINFALL AMOUNTS OF AT LEAST 1-2 INCHES DURING THIS TIME PERIOD. CONFIDENCE IS ALSO INCREASING FOR A SWATH OF AS MUCH AS 3-5 INCHES OF RAINFALL. THE CURRENT FORECAST PLACES THESE HIGHER RAINFALL AMOUNTS OVER THE NEW YORK CITY METRO AREA...LOWER HUDSON VALLEY AND SOUTHWESTERN CONNECTICUT. BUT...THE PLACEMENT OF THESE HIGHER RAINFALL AMOUNTS WILL BE COMPLETELY DEPENDENT ON THE TRACK OF THE LOW. ANTECEDENT CONDITIONS ARE VERY DRY...SO AT THIS TIME EXPECT MAINLY URBAN/POOR DRAINAGE FLOODING...WITH A CHANCE OF FLASH FLOODING DEPENDING ON INSTANTANEOUS RAINFALL RATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-212045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 431 PM EDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTS TO GALE FORCE ARE POSSIBLE FROM SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:22 AM EDT | Gale Watch | OKX | 12 hr | |
| Apr 21, 3:47 PM EDT | Gale Warning | OKX | 36 hr | |
| Apr 21, 4:05 PM EDT | Flood Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 36 hr |
| Apr 21, 7:18 PM EDT | Special Weather Statement | OKX | Orange | 27 min |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.